A mother and a father holding a photograph of their son, looking sad
the
Family
A mother and a father holding a photograph of their son, looking sad
the
Family

Fentanyl is Forever

We are witnessing a nationwide epidemic of fentanyl deaths.

Just a few grains of fentanyl are enough to kill you. Or your kid.

What is Fentanyl?

Fentanyl is an extremely powerful synthetic opioid painkiller, up to 100 times more powerful than morphine, and can easily be fatal except when administered by a doctor or via prescription.

Prescription fentanyl is manufactured in extremely precise doses and its use is carefully monitored. Illicit fentanyl, on the street, is an unknown, even to the person mixing it. It is a case of trial and error – and the errors are very often fatal.

An icon of a prescription bottle

Prescription fentanyl is a powerful medical opioid prescribed in carefully monitored dosage for extreme pain and end-of-life care.

An icon of pills

Illegal fentanyl, obtained on the street or online, is of unknown dosage and strength. A small mistake means death.

When in doubt, call 911 and use naloxone.
Get naloxone ▷
A young woman showing her phone with a picture of her friend on it
the
Friend

Any pill or powder you get on the street may have fentanyl in it. All it takes to die is a few grains. If you take someone else's word that a drug is safe, they probably did too.

Fentanyl gives no warnings. It has no smell, no special color. It has been showing up in other drugs on the street and at parties.

Whether it’s your first time or your tenth time, it can too easily become your last time.

the Public Health
Administrator

Heroin overdoses tend to take place in slow motion; people become lethargic, their breathing becomes labored. If not treated with naloxone, they can die.

Fentanyl overdoses are extremely powerful, fast and very often fatal. Naloxone must be administered immediately.

the
Doctor

Be prepared

Learn about and carry naloxone. Know the signs of overdose:

  • Difficult to wake up
  • Slowed breathing
  • Confusion
  • Blue or pale lips and fingernails

If you notice these signs, call 911 immediately and give naloxone.

A woman holding a photograph of her brother's family

the
Sister

Opioids of any kind are highly addictive even with short-term use. The over-prescription of opioid pain killers has created an epidemic of addiction and overdose in the United States. Once people can no longer get access to prescription opioids, it may lead to a search for illicit street drugs including heroin and fentanyl.

If you or anyone you know is dealing with opioid addiction, talk to your doctor. There are new and effective treatments available.

When in doubt, call 911 and use naloxone.
Get naloxone ▷